Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Having pain in pelvic area, low semen volume and foamy urine. What is funiculitis?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Hi, i've been having pain in my pelvic area (soreness and mild tenderness on certain area, especially on the left side), low semen volume, and foamy urine. my doctor said i have funiculitis, prescribed me cipro 500mg for 30 days..
My questions are what is funiculitis?
how serious is funiculitis?
is it treatable?
does it affect fertility?
what are the expectations?
Posted Tue, 23 Oct 2012 in Men's Health
Answered by Dr. Rhea Chanda 1 hour later
Funiculitis occurs due to inflammation of the spermatic cord causing it become thickened.If you have pain more on the left side,its possible you have an thickened cord on that side. Now this inflammation is usually caused due to infection.If you have had epididymitis-orchitis or STI before,then that may be the cause.Treatment is antibiotics.
And yes,fertility may be of concern here depending on how severe then infection happens to be and the duration of the infection. You should take the antibiotics as advised.Avoid coitus for some time. Repeat a semen anlysis after 2 months. Recurrent infections are not a good sign. Repeated infections may be the cause for concern regarding fertility.Right now,there's nothing much to do other than complete the antibiotics and maintain good hygiene.With proper treatment,chances of recovery are good.
Above answer was peer-reviewed by
Follow-up: Having pain in pelvic area, low semen volume and foamy urine. What is funiculitis? 54 minutes later
Hi Doc, Thank you very much for the reply.

I have more questions.

I've had funiculitis since August 3 but ignored it coz its just intermittent and it was just mild. So i just took taking ibuprofen when needed for pain. How bad is it that i'm just getting treated on September 28.

How effective is Cipro 500mg for treating Funiculitis?
I know i have to complete the prescription but when does Cipro usually takes effect?

and as far as the Cipro.. is it true that it can cause tendonitis.. what is the chance for me getting tendonitis for running 2 miles every other day? Thank you doc
Answered by Dr. Rhea Chanda 18 minutes later
Your treatment was delayed for sure,but the actual damage cannot be assessed without a semen analysis . Cipro is a broad spectrum drug and usually good and adequate for such infections. You can complete the course.If there is any effect,you should know by 10 days of starting the drug. Tendonitis is a side effect of cipro but its not always caused in all patients. Toxicity of the drug may cause that and that too at high doses.I dont think that your dosage reaches toxic levels.Please dont worry about that at present. Drug can be changed at any time of your experience any severe side effects.You can continue with your work out.
Above answer was peer-reviewed by
Follow-up: Having pain in pelvic area, low semen volume and foamy urine. What is funiculitis? 33 minutes later
Doc, I'm sorry but correction on my medication.. i'm taking Cipro 500mg twice a day. is that high to reach toxic levels? am i still good for running?
Answered by Dr. Rhea Chanda 5 minutes later
Cipro 500mg twice a day is the normal dose.You can still have your work out. I would suggest that you take the drug for 2 weeks first and then have your doctor re assess the improvement.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor